You are here

FDA Alerts Health Care Professionals About Changes to Venlafaxine Labels

ROCKVILLE, MD -- June 29, 2004 -- The FDA and Wyeth Pharmaceuticals notified healthcare professionals of revisions to the WARNINGS, PRECAUTIONS, and DOSAGE AND ADMINISTRATION sections of labeling to alert healthcare providers of two important safety issues.

Neonates exposed to Effexor, other SNRIs (Serotonin and Norepinephrine Reuptake Inhibitors), or SSRIs (Selective Serotonin Reuptake Inhibitors), late in the third trimester of pregnancy have developed complications requiring prolonged hospitalization, respiratory support, and tube feeding. Such complications can arise immediately upon delivery

Patients with major depressive disorder, both adult and pediatric, may experience worsening of their depression and/or the emergence of suicidal ideation and behavior (suicidality), whether or not they are taking antidepressant medications. The warning recommends patients being treated with antidepressants be observed closely for clinical worsening and suicidality, especially at the beginning of a course of drug therapy, or at the time of dose changes, either increases or decreases.

To see the FDA Alerts, click here: https://www.fda.gov/safety/medical-product-safety-information/medwatch-safety-alerts-human-medical-products

Source: The Food and Drug Administration

Recent Headlines

Declining lung cancer mortality helped fuel the progress
Kinase inhibitor targets tumors with a PDGFRA exon 18 mutation
Delayed surgery reduces benefits; premature surgery raises risks
Mortality nearly doubled when patients stopped using their drugs
Acasti reports disappointing results for a second Omega-3-based drug
So far in January, the increases average 5%
Fast-acting insulin aspart may simplify mealtime dosing
Simple change in dosage and route may improve a century-old vaccine
Neurodevelopmental deficits detected in Colombian toddlers